Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Child using Budecort inhaler, asthalin inhaler. Is it advisable to use steroid long-term?

sir, my child is using budecort inhelar 200 mcg since 14 months,2 puffs two times as per paediatrician advise .asthalin inhelar 100 mcg is also given in actual attack of asthama. diagnosis is allergic bronchitis or hypersensitive bronchial asthama/childhood per drs opinion ,this will be cure when age incresed 6 0r 7 with long term use of budecort. another opinion is to continue montelukast sodium tablet with current therapy. Sir,it is advisable to take this steroid as long time ? which is better option ,tablet or inhelar?
Asked On : Sat, 26 Jan 2013
Answers:  3 Views:  1642
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician, Cardiology 's  Response

Montelukast can be used in place of low dose steroid (100-200)in case of mild persistent asthma. No doubt montelukast has much less side effects in comparison of steroid. But as your child needs 400 mcg of budesonide it suggests moderate persistent category. In this stage steroid is better controller than montelukast.

Inhalational steroid has very less side effects because it acts locally and systemic absorption is very less. Mouth rinsing after each inhalation and regular monitoring for side effects decreases the chance of side effects further. So you can use steroid for long time to control asthma.

Avoid allergens and irritants. Follow the proper technique of inhalation as all these help in better control and stepping down the treatment.
Answered: Sat, 26 Jan 2013
I find this answer helpful
Pediatrician, Neonatology Dr. Ravikiran Reddy's  Response
Hello I have gone through your complaints. Actually asthma is a disease which needs dynamic treatment. Your child needs to get evaluated continuously to change the dosage of your medication. Asthalin inhaler has to be used during acute episodes. If you want to tapper down the steroid, you can take the advice of your doctor. Taking steroid through inhalation is only at minimal dose. There are very few side effects. You need to rinse your mouth after getting nebulized with steroid. Inhalation therapy is good but both are equally effective.Give him proper treatment history. Basing on the number f episodes and your treatment response, he will decide whether to stop or to continue the therapy.

The age will cure the disease. It's true.

Montelukast is another mode of therapy which is not harmful.

Thank you. Good day
Answered: Sat, 26 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Pediatrician Dr. Synthyia Bhagat's  Response
Thanks for your query,
Inhaler is the most preferable mode of drug administration.
Steroids do have side effects if given orally in form of tablets.But when they are administered through inhaler it has negligible side effect,reason being
a)Very small amount of steroid is when inhaler is used (in micrograms)as drug is delievered directly into organ of action that is lungs.
b)Secondly steroids used in inhalation are designed such very small amount cross lung surface to enter into blood stream.

I advise you to be regular follow up with your doctor.

Your child will be fine.
God bless.
Answered: Sat, 26 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor